Alert archive / Kentucky / River Flood Warnings in 2014
River Flood Warning 12, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 8, 2014, 11:18 AM CST for Butler County, Warren County, Kentucky. It took effect at Mar 9, 2014, 1:00 PM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2014, 11:18 AM CST (17:18 UTC)
- In effect from
- Mar 9, 2014, 1:00 PM CDT
- Expired
- Mar 11, 2014, 9:00 AM CDT
- In force
- 44 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 77 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 8, 11:14 AM CST, 4 minutes earlier.
Area forecast discussion, Mar 8, 11:14 AM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1214 PM EST Sat Mar 8 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 915 AM EST Sat Mar 8 2014 Forecast looks mainly on track this morning, and only made minor adjustments to temps/winds/dewpoints over the next few hours. Have continued to monitor a decent area of rain (even an embedded rumble of thunder) across portions of SW MO associated with an area of isentropic ascent out ahead of the approaching synoptic shortwave. The latest 12Z NAM has no handle on this convection, thus its solution will largely be discounted. The GFS/HRRR have a better handle on this area of precip, weakening it as it crosses into southern IN and northern KY late this afternoon. Will continue to monitor trends over the next few hours, and make any adjustments to pops as necessary. .SHORT TERM (Now through Sunday)... Issued at 245 AM EST Sat Mar 8 2014 Clouds will continue to increase and bases will lower throughout the day. Light to calm winds early this morning will increase out of the southwest to around 10 mph or so by this afternoon, as a weak surface cold front approaches from the west. Temperatures are expected to warm into the upper 50s to lower 60s this afternoon. The bust potential here will depend on total cloud cover. The cold front is on schedule to push through the region late this afternoon and through the evening hours, with light rain trailing the front. QPF amounts remain very light and the latest guidance suggests that not everyone will see rain tonight, so kept PoPs around 40 percent. Winds will become northwesterly behind the front, with speeds of 5-10 mph for the overnight hours. Some cold air will filter into the area tonight as the rain departs and skies begin to clear. Expect temperatures to range from middle 20s across our far northern Indiana counties to middle and upper 30s across south-central Kentucky by daybreak Sunday. Temperatures will be a little cooler Sunday, with afternoon highs ranging from upper 40s to middle 50s. Skies will be mostly sunny with light winds. .LONG TERM (Sunday night through Friday)... Issued at 255 AM EST Sat Mar 8 2014 Current large trough over the Central Plains looks to stretch out, with a weak vortmax having just passed us and heading southeast Sunday night and the main part of the trough hanging back over the Red River Valley. The 00Z GFS indicate a couple of low centers forming out of the latter feature, but neither looks to bring precip into our region through Tuesday. A northern stream system looks to change that dry pattern Tuesday night. Whether it phases with the southern stream is still up for debate in the models, but some kind of frontal passage is looking more likely. A look at cross sections, indicates a brief surge in moisture, which should be enough to take advantage of the lift with this front to produce some rains. AllBlend pops are high-end chance to likely range, not too far off previous forecast. Once that front clears us, we look to cool off and dry out again for the end of the work week. Temperatures at the start of the period and ahead of that front will be above normal, then will fall to a below normal for the rest. && .AVIATION (18Z TAF Update)... Updated at 1212 PM EST Sat Mar 8 2014 High clouds continue to stream by early this afternoon in advance of a cold front. The cold front currently stretches from central IN southwest into southern IL and southeast MO. Behind this front, some light precipitation has persisted across portions of southern MO. There remains some uncertainty as to how much precipitation will make it into the terminals this evening into tonight, as the current area is rapidly weakening as it encounters a drier airmass over the Ohio Valley. Overall, guidance has trended drier, thus will continue with only VCSH wording at KSDF and KLEX. Precipitation looks less likely to impact KBWG, thus will keep all precip mention out at this time. Behind the front, ceilings will drop to MVFR thresholds for a time overnight, before quickly returning to VFR by Sunday morning. Winds will be out of the southwest at 8-12 knots today, before switching to NNW around 6-10 knots tonight as the front pushes through. Winds will go light and variable by Sunday morning as high pressure builds into the region. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........KJD Short Term.....MJP Long Term......RJS Aviation.......KJD
Hazardous weather outlook, Mar 8, 10:18 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1118 AM EST SAT MAR 8 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091630- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1118 AM EST SAT MAR 8 2014 /1018 AM CST SAT MAR 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/RJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:18 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
Nearby
River Flood Warnings in Kentucky, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.